Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Is it safe to take Evista and Boniva for Osteoporis?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have had a mastectomy several years ago, also a mitral valve repair. My last bloodwork showed slight elevation in (is it?) blood calcium and saw an endocrinologist who ran tests and said I seemed to be okay. But she was interested in treating my Osteoporis. (I am 70, BTW). She prescribed Evista and Boniva. I did have a calcium shot maybe five months ago. I am hesitant because I read the side effects, etc. on the Evista and it said it had not been tested on women who had had breast cancer. Should I take either of these? Thank you. XXXXXXX
Posted Thu, 27 Feb 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Need not be taken Detailed Answer: Hello Thanks for the query Evista is raloxifene which is the latest drug used these days for osteoporosis. It have shown to 'reduce' the risk of breast cancer and is also indicated in patients with invasive breast cancer. However it has shown a slight increase in the risk of uterine cancer. Since there are issues of increased risk of uterine cancer you can always tell your doctor to search for an alternative. I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor